Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 139, NWS Raleigh, NC

July 8, 20174 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2017, 6:16 PM EDT for 4 counties in North Carolina. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 6:16 PM EDT (22:16 UTC)
Expired
Jul 8, 2017, 7:00 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:20 PM EDTTSTM WND DMG4 Nnw Middlesex, NCONE TREE DOWN ON MASSEY ROAD AT HIGHWAY 97.
Jul 8, 6:20 PM EDTTSTM WND DMG4 Se Pilot, NCONE TREE DOWN ON MASSEY ROAD AT HIGHWAY 97.
Jul 8, 6:25 PM EDTTSTM WND DMG3 Se Pilot, NCTWO TREES DOWN ON ROCKY CROSS ROAD BETWEEN HIGHWAY 97 AND BURGESS ROAD. TIME ESTIMATED BY RADAR.
Jul 8, 6:25 PM EDTTSTM WND DMG4 Ese Pilot, NCTWO TREES DOWN ON ROCKY CROSS ROAD BETWEEN HIGHWAY 97 AND BURGESS ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2712 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

542 
WUUS52 KRAH 082216
SVRRAH
NCC069-101-127-195-082300-
/O.NEW.KRAH.SV.W.0139.170708T2216Z-170708T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
616 PM EDT SAT JUL 8 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southern Nash County in central North Carolina...
  Central Wilson County in central North Carolina...
  Northeastern Johnston County in central North Carolina...
  South central Franklin County in central North Carolina...

* Until 700 PM EDT

* At 616 PM EDT, a severe thunderstorm was located near Bailey, or 16
  miles southwest of Nashville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Rocky Mount, Wilson, Elm City, Bailey, Sharpsburg, Spring Hope,
  Middlesex, Sims, Pilot and Emit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3568 7767 3573 7832 3579 7831 3582 7826
      3587 7828 3589 7830 3593 7830 3596 7779
      3587 7783 3583 7775 3574 7772
TIME...MOT...LOC 2216Z 271DEG 24KT 3583 7820 

HAIL...0.75IN
WIND...60MPH
 
$$

77
2 follow-up statements
797 
WWUS52 KRAH 082241
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
641 PM EDT SAT JUL 8 2017

NCC101-082250-
/O.CAN.KRAH.SV.W.0139.000000T0000Z-170708T2300Z/
Johnston NC-
641 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Johnston County. Therefore, the warning has been cancelled.

LAT...LON 3575 7787 3573 7821 3575 7822 3575 7823
      3577 7825 3579 7824 3583 7826 3589 7830
      3594 7812 3596 7779 3587 7783 3583 7775
      3577 7775
TIME...MOT...LOC 2240Z 265DEG 13KT 3583 7818 

$$

NCC069-127-195-082300-
/O.CON.KRAH.SV.W.0139.000000T0000Z-170708T2300Z/
Nash NC-Wilson NC-Franklin NC-
641 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN NASH...NORTHERN WILSON AND SOUTH CENTRAL FRANKLIN
COUNTIES...

At 640 PM EDT, a severe thunderstorm was located near Bailey, or 15
miles southwest of Nashville, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rocky Mount, Wilson, Elm City, Bailey, Sharpsburg, Spring Hope,
Middlesex, Sims, Pilot and Tar River Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3575 7787 3573 7821 3575 7822 3575 7823
      3577 7825 3579 7824 3583 7826 3589 7830
      3594 7812 3596 7779 3587 7783 3583 7775
      3577 7775
TIME...MOT...LOC 2240Z 265DEG 13KT 3583 7818 

HAIL...0.75IN
WIND...60MPH
 
$$

77
676 
WWUS52 KRAH 082249
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
649 PM EDT SAT JUL 8 2017

NCC069-082259-
/O.CAN.KRAH.SV.W.0139.000000T0000Z-170708T2300Z/
Franklin NC-
649 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3575 7787 3574 7820 3581 7823 3592 7819
      3594 7812 3596 7779 3587 7783 3583 7775
      3577 7775
TIME...MOT...LOC 2249Z 271DEG 24KT 3583 7810 

$$

NCC127-195-082300-
/O.CON.KRAH.SV.W.0139.000000T0000Z-170708T2300Z/
Nash NC-Wilson NC-
649 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN NASH AND NORTHERN WILSON COUNTIES...

At 649 PM EDT, a severe thunderstorm was located near Bailey, or 12
miles southwest of Nashville, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rocky Mount, Wilson, Elm City, Bailey, Sharpsburg, Spring Hope,
Middlesex, Sims, Tar River Reservoir and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3575 7787 3574 7820 3581 7823 3592 7819
      3594 7812 3596 7779 3587 7783 3583 7775
      3577 7775
TIME...MOT...LOC 2249Z 271DEG 24KT 3583 7810 

HAIL...0.75IN
WIND...60MPH
 
$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:45 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 8, 2:45 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
245 PM EDT Sat Jul 8 2017

.SYNOPSIS...
A cold front will approach central NC from the northwest this
afternoon, moving across the region this evening. The front
will stall near the coast overnight through Sunday.

&&

.NEAR TERM /Through Tonight/...
As of 245 PM EDT Saturday...

The mid level shear axis and its accompanying surface front will be
moving across the moiuntains into the northwest Piedmont in the next
couple of hours. Have had ample time to heat up ahead of the system
and expect to see a rapid increase in convective coverage in the
northwest by 20Z, with more widely scattered, diurnally driven
convection popping up in the southeast where deeper moisture is
available. The window of more strongly forced convection will be ~3
hours, with the window reaching the US1 corridor around 22Z and into
the southeast an hour or two later. Downbursts will be the primary
severe threat with stronger storms tapping DCAPE of >1k Joules,
strongest in the southeastern quadrant where the deeper moisture
lies. Weak shear, very high freezing level, and progressive movement
will minimize other severe threats.

The front will move southeast of the area, with convection ending
over all but the southern coastal plain and eastern sandhills, by
around midnight. The front will slow or stall near the southern
coast, maintaining a slight chance of showers in the far southeast
for the remainder of the overnight. Behind the front, clearing will
be progressive from the northwest. Overnight mins will range from
the mid 60s northwest to the lower 70s southeast.

&&

.SHORT TERM /Sunday and Sunday Night/...
As of 245 PM EDT Saturday...

The surface front will remain stalled in the far southeast on Sunday
into Sunday night and will thus be the main focus for scattered
diurnally driven convection in the afternoon into evening. Outside
of the far southeast, expect mostly sunny skies with tolerable highs
in the 85 to 90 range. Mins Sunday night will be mostly upper 60s to
lower 70s.

&&

.LONG TERM /Monday through Saturday/...
As of 230 PM EDT Saturday...

The frontal system will continue to linger south of the forecast
area on Monday. While there is a possibility this boundary will
retrograde to the north, convection should be confined to the
extreme southeastern counties. By Tuesday the upper trough begins to
flatten out and become very zonal. As a result the surface storm
track will stay well to our north as a low pressure system moves
through the Great Lakes and into New England. This pattern will keep
central NC under high pressure with surface boundaries and diurnal
heating being the only real forcing for convection. Temperatures
will rise into the low to possibly mid 90s in most locations Tuesday
Wednesday and Thursday with lows staying in the 70s.

The pattern begins to change on Friday as a second low pressure
system moves across the northeast but then is blocked by high
pressure in the North Atlantic. This will will cause the upper level
trough to deepen once again and push the surface low, and its
attendant front southward. This will increase rain chances for the
end of the week but should help cool off temperatures as cloud cover
increases. Highs by Saturday should moderate back into the upper 80s.

&&

.AVIATION /18Z Saturday through Wednesday/...
As of 135 PM EDT Saturday...

VFR conditions will predominate through the 24 hour TAF period.
Diurnally driven convection will be enhanced this afternoon through
evening as a cold front moves southeast across central NC. Scattered
showers and thunderstorms with the potential for producing strong
gusty winds are expected to blossom in the northwest (GSO/INT areas)
from 20-00Z and accompany the front as it moves through. The eastern
TAF sites will have a 3-4 hour window of convection as well, from
~22Z to 03Z.

The threat for scattered convection will diminish after 03Z tonight
as the front moves southeast of the area, where it will stall and
linger near the coast through Sunday. Convection will be focused in
the frontal zone Sunday, perhaps impacting the FAY and RWI sites
during the afternoon/evening.

A drier, more stable air mass expected to settle across central NC
Monday through Wednesday, maintaining a period of VFR conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...mlm
NEAR TERM...mlm
SHORT TERM...mlm
LONG TERM...Ellis
AVIATION...mlm
Hazardous weather outlook, Jul 8, 3:17 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
317 PM EDT Sat Jul 8 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
317 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms will develop over the region this afternoon
and persist into the first half of this evening. A few of the storms
will become briefly severe, producing damaging wind gusts. The
threat for severe storms will be greatest across the northwest
Piedmont between 4 PM and 8 PM, and across the remainder of the
Piedmont and the northern coastal plain between 6 PM and 10 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 4:19 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
419 PM EDT SAT JUL 8 2017

NCZ078-089-082115-
Sampson NC-Wayne NC-
419 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHEASTERN
SAMPSON COUNTIES UNTIL 515 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Mount Olive, moving east at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Mount Olive, Seven Springs and Cliffs Of The Neuse State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3518 7783 3516 7788 3515 7789 3517 7793
      3516 7797 3518 7799 3519 7802 3519 7804
      3518 7807 3519 7816 3509 7817 3508 7816
      3506 7816 3509 7832 3524 7831 3528 7783
TIME...MOT...LOC 2019Z 274DEG 24KT 3515 7822

Ellis
Special weather statement, Jul 8, 4:27 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
427 PM EDT SAT JUL 8 2017

NCZ038-082130-
Davidson NC-
427 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT DAVIDSON COUNTY UNTIL 530 PM
EDT...

At 427 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cooleemee, or 8 miles north of Salisbury, moving east at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Lexington, Thomasville, Linwood, Denton, Gordontown, High Rock Boat
Dock Marina, Nc Wildlife Access Boat Launch, High Rock Lake Marina &
Campground, High Rock Lake and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
      3585 8042 3584 8039 3586 8039 3589 8041
      3589 8032 3587 8005 3557 8007 3563 8028
      3568 8033 3572 8033 3572 8038 3574 8046
      3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 2027Z 281DEG 20KT 3579 8045

Ellis
Special weather statement, Jul 8, 4:36 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
436 PM EDT SAT JUL 8 2017

NCZ009>011-026-027-082115-
Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-
436 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NASH...SOUTHERN
VANCE...SOUTHERN WARREN...WEST CENTRAL HALIFAX AND NORTHERN FRANKLIN
COUNTIES UNTIL 515 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kittrell, or 9 miles northwest of Louisburg, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Louisburg, Franklinton, Dortches, Kittrell, Red Oak, Castalia,
Centerville, Glenview, Ingleside and Medoc Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3633 7779 3598 7782 3610 7853 3612 7853
      3617 7850 3618 7851 3628 7851
TIME...MOT...LOC 2036Z 271DEG 24KT 3619 7842

77
Special weather statement, Jul 8, 5:32 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
532 PM EDT SAT JUL 8 2017

NCZ038-039-082230-
Randolph NC-Davidson NC-
532 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIDSON AND WESTERN
RANDOLPH COUNTIES UNTIL 630 PM EDT...

At 531 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of High Rock Lake, or 10 miles southeast of Lexington,
moving east at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
High Point, Asheboro, Lexington, Thomasville, Linwood, Archdale,
Trinity, Denton, Gordontown and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts as high as 50 mph are capable of knocking down small or
weakened trees and blowing around trash cans, potted plants, lawn
furniture and other light outdoor objects.

This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.

&&

LAT...LON 3587 8005 3592 8005 3591 7983 3551 7979
      3551 8018 3554 8020 3555 8021 3558 8021
      3563 8026 3564 8029 3567 8031 3568 8033
      3572 8033 3572 8042 3574 8046 3577 8045
      3579 8047
TIME...MOT...LOC 2131Z 277DEG 17KT 3568 8016

10
Local storm report, Jul 8, 5:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND DMG 2 NE NEWSOM             35.55N 80.15W
07/08/2017                   DAVIDSON           NC   911 CALL CENTER

            ONE TREE DOWN NEAR THE INTERSECTION OF
            HIGHWAY 8 AND NEWSOM RD.

&&

BSD
Special weather statement, Jul 8, 6:14 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 PM EDT SAT JUL 8 2017

NCZ026>028-043-082300-
Edgecombe NC-Nash NC-Franklin NC-Wilson NC-
614 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASH...WEST CENTRAL
EDGECOMBE...CENTRAL WILSON AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL
700 PM EDT...

At 614 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zebulon, or 17 miles southwest of Nashville, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Rocky Mount, Wilson, Elm City, Bailey, Sharpsburg, Middlesex, Sims,
Pilot, Tar River Reservoir and Willbanks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3568 7774 3573 7818 3573 7821 3575 7822
      3575 7823 3577 7825 3579 7824 3581 7826
      3583 7826 3587 7828 3590 7831 3592 7831
      3595 7773
TIME...MOT...LOC 2214Z 271DEG 24KT 3583 7822

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:03 PM EDTSpecial Weather StatementRAHWayne42 min
Jul 7, 8:39 PM EDTSpecial Weather StatementRAHJohnston66 min
Jul 7, 10:53 PM EDTSpecial Weather StatementRAHStanly37 min
Jul 8, 3:11 PM EDTSpecial Weather StatementRAHSampson64 min
Jul 8, 3:30 PM EDTSpecial Weather StatementRAHGranville45 min
Jul 8, 3:40 PM EDTSpecial Weather StatementRAHDavidson65 min
Jul 8, 3:47 PM EDTSpecial Weather StatementRAHJohnston58 min
Jul 8, 3:56 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance34 min
Jul 8, 4:19 PM EDTSpecial Weather StatementRAHWayne56 min
Jul 8, 4:27 PM EDTSpecial Weather StatementRAHDavidson63 min
Jul 8, 4:36 PM EDTSpecial Weather StatementRAHFranklin39 min
Jul 8, 5:32 PM EDTSpecial Weather StatementRAHDavidson58 min
Jul 8, 5:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph40 min
Jul 8, 5:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph64 min
Jul 8, 5:57 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly63 min
Jul 8, 6:14 PM EDTSpecial Weather StatementRAHWilson46 min
Jul 8, 6:18 PM EDTSpecial Weather StatementRAHMoore42 min
Jul 8, 6:23 PM EDTSpecial Weather StatementRAHWake52 min
Jul 8, 6:32 PM EDTSevere Thunderstorm WarningRAHGranville, Person58 min
Jul 8, 6:33 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph3 hr
Jul 8, 6:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jul 8, 6:48 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore42 min
Jul 8, 6:51 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly54 min
Jul 8, 6:58 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Johnston, Nash, Wake, Wilson62 min
Jul 8, 7:20 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren42 min
Jul 8, 7:24 PM EDTSpecial Weather StatementRAHLee66 min
Jul 8, 7:27 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Johnston, Nash, Wake, Wilson3 hr
Jul 8, 7:48 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.